MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT MODULAR SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS

SMITH & NEPHEW, INC. REDAPT MODULAR SHELL 60MM; PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Model Number 71352360
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 12/08/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that fluid collection and revision surgery was performed due to unspecified reasons.The outcome of the patient in resolved.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that fluid collection and revision surgery was performed on the right hip due to continued accumulation of fluid.The devices were not explanted.The outcome of the patient is resolved.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, the crf did not provide any clinical insight into the reported issue of ¿continued accumulation of fluid.¿ it has been reported that the event was treated with a tha revision and was resolved.Without the operative reports, a thorough medical assessment cannot be performed.Should any additional relevant clinical information be provided, this complaint would be re-assessed.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to traumatic injury, joint tightness, material in use or patient reaction.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT MODULAR SHELL 60MM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, UNCEMENTED, METAL/POLYMER, POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11744308
Report Number1020279-2021-03696
Device Sequence Number19859111
Product Code MBL
UDI-Device Identifier00885556657867
UDI-Public00885556657867
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K182109
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71352360
Device Catalogue Number71352360
Device Lot Number20DM10962
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer04/08/2021
10/06/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date05/13/2021
10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71342804/OXINIUM FEM HD 12/14 28MM +4; 71358207/OR3O DUAL MOBILITY LINER 46/60; 71358221/OR3O DM XLPE INSERT 28/46
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight107